Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at May 23, 2019, 1:59 PM MDT for Albany County, Carbon County, Wyoming. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2019, 1:59 PM MDT (19:59 UTC)
- Expired
- May 24, 2019, 6:00 AM MDT
- In force
- 16 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938 WWUS75 KCYS 231959 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 159 PM MDT Thu May 23 2019 WYZ110-115-241200- /O.NEW.KCYS.HW.W.0024.190523T1959Z-190524T1200Z/ North Snowy Range Foothills-Laramie Valley- Including the cities of Arlington, Elk Mountain, Bosler, and Laramie 159 PM MDT Thu May 23 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT FRIDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 6 AM MDT Friday. * TIMING...Now through 6 AM Friday. * WINDS...Strong southeasterly winds with local gusts over 60 mph into this evening. Winds easing some for a time this evening then switching out of a westerly direction with strong gusts later tonight. * IMPACTS...Mostly to travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-240600- /O.CON.KCYS.FG.Y.0012.000000T0000Z-190524T0600Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 159 PM MDT Thu May 23 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * TIMING...Now through this evening. * VISIBILITY...Under one-quarter mile in some areas. * IMPACTS...Mostly to travel, especially along Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving...slow down... use your headlights...and leave plenty of distance ahead of you. && $$
2 follow-up statements
929 WWUS75 KCYS 240219 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 819 PM MDT Thu May 23 2019 WYZ116-240330- /O.CAN.KCYS.FG.Y.0012.000000T0000Z-190524T0600Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 819 PM MDT Thu May 23 2019 ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Cheyenne has cancelled the Dense Fog Advisory since visibilities have improved over the Southern Laramie Range. $$ WYZ110-115-241200- /O.CON.KCYS.HW.W.0024.000000T0000Z-190524T1200Z/ North Snowy Range Foothills-Laramie Valley- Including the cities of Arlington, Elk Mountain, Bosler, and Laramie 819 PM MDT Thu May 23 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY... * TIMING...Through 6 AM Friday. * WINDS...Winds will ease some for a time this evening then switch out of a westerly direction with strong gusts later tonight. * IMPACTS...Mostly to travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Rubin
175 WWUS75 KCYS 241155 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 555 AM MDT Fri May 24 2019 WYZ110-115-241300- /O.EXP.KCYS.HW.W.0024.000000T0000Z-190524T1200Z/ North Snowy Range Foothills-Laramie Valley- Including the cities of Arlington, Elk Mountain, Bosler, and Laramie 555 AM MDT Fri May 24 2019 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM MDT THIS MORNING... The National Weather Service in Cheyenne has cancelled the High Wind Warning since wind gusts have diminished over the area. Breezy conditions will continue through noon today. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at May 23, 11:59 AM MDT, 2 hours earlier.
Area forecast discussion, May 23, 11:59 AM MDT, 2 hours before
Area Forecast Discussion National Weather Service Cheyenne WY 1159 AM MDT Thu May 23 2019 .UPDATE... Issued at 1133 AM MDT Thu May 23 2019 ...Please see latest 18Z aviation discussion... && .SHORT TERM...(Today and tonight) Issued at 443 AM MDT Thu May 23 2019 Current low pressure system affecting our forecast area is centered over the triple point of AZ/CA/NV border lifting north- northeast. As additional moisture is advected in, precipitation chances will increase once more primarily for the afternoon and evening period but temperatures will be on the warmer side in the 40s and 50s for many keeping only the higher elevations in the mountains as snow with rain elsewhere. Upwards of close to a quarter of an inch of liquid precipitation possible through today on top of an already saturated soil. Main concern for today in terms of the precipitation will be the possibility of rain on snow from the SE WY mountains to the Pine Ridge across the NE Panhandle. Potential for rapid snowmelt from rain in addition to saturated soil will likely lead to some area streams rapidly rising warranting the need for flood products. Flood Advisory remains in effect for the White River from Whitney to the SD/NE state line where the gauge there has remained steady in minor flood stage overnight. Temperatures for the overnight period will be from the low to upper 30s with precipitation slowly diminishing as a low pressure system lifts into the Dakotas with downslope flow drying things out. .LONG TERM...(Friday through Wednesday) Issued at 443 AM MDT Thu May 23 2019 With downslope flow in between systems, precipitation chances across the High Plains are dry for Friday late morning and afternoon with some minor forcing and moisture for showers and thunderstorms across Carbon County with snow across the Snowy and Sierra Madre Ranges. New snow accumulation of up to 2 inches possible. Otherwise some minor vorticity advection and diurnal heating should suffice to form some isolated to scattered elevated showers and non-severe thunderstorms in the afternoon of Saturday and Sunday before a Pacific low drops across Utah Monday into our forecast area on Tuesday for another round of thunderstorms some possibly severe given warm daytime temps into the upper 50s to mid 60s and dewpoints in the 40s. Warm 850 and 750 temperatures should limit snow primarily to the mountains with rain in the valleys and high plains through Tuesday evening as the upper level low ejects into the central plains. GFS is more progressive over the EURO regarding the ejection of the mid level low into the central plains. Should the system move out faster northwest flow will cool things off as moisture flow is cut off for dry conditions but if the slower progression holds lingering showers and thunderstorms will continue into Wednesday afternoon. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1133 AM MDT Thu May 23 2019 Lots of low clouds today across the area keeping ceilings at MVFR thresholds for most of the TAF sites. As an upper level system moves east northeast, vorticity advection will increase rising motion over the area. This forcing combined with lots of moisture at the surface will bring rain and snow chances this afternoon and tonight. This will bring ceilings for all sites down to MVFR. Depending on where heavier precipitation develops, a few sites could also get down to IFR. && .FIRE WEATHER... Issued at 331 AM MDT Thu May 23 2019 Fire weather concerns will remain low through the period with the recent precipitation and a period of unsettled weather with almost daily chances of afternoon showers and thunderstorms. Saturday and Sunday will have the lowest forecasted Min RHs from the mid 20s in Carbon County to the mid 30s across the WY High Plains. Wind gusts over the weekend will generally be in the mid to upper teens. && .HYDROLOGY... Issued at 342 AM MDT Thu May 23 2019 With the recent wet, heavy snowfall across the area, initial reports have area streams and creeks on the rise with portions of the White River out its banks at Hwy 385. The White River sensor at the NE/SD border has plateaued in minor flood stage this morning but over a foot of snow depth along the Pine Ridge of the recent wet, heavy snow will continue feeding into the tributaries considering the limited soil capacity for additional moisture. A Flood Advisory remains in effect until 9 AM this morning but considering the ongoing impacts and little expected relief given an active wet pattern in the forecast may likely need to be extended. Biggest concern going forward with the active pattern will be the possibility of rain on snow from the mountain ranges to the Pine Ridge in NE. Depending on rates and intensity further flooding concerns remain for rapid rises in area rivers and streams besides the White River. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...CW SHORT TERM...WM LONG TERM...WM AVIATION...CW FIRE WEATHER...WM HYDROLOGY...WM
Hazardous weather outlook, May 23, 4:47 AM MDT, 9 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 447 AM MDT Thu May 23 2019 NEZ003-019>021-054-055-095-096-WYZ101>119-241100- Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 447 AM MDT Thu May 23 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and isolated thunderstorms in the valleys with light snow showers over the mountains possible. Storms should remain non-severe. Area streams could be on the rise given ongoing snowmelt and potential for rain on snow. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered showers and isolated thunderstorms are possible mainly over the weekend into early next week. .Spotter information statement... Spotter activation will not be needed. NEZ002-241100- Dawes- 447 AM MDT Thu May 23 2019 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Flood advisory continues for the White River from Whitney to the SD/NE state line from recent snowmelt and rainfall event this week. Please see flood advisory product for additional information. Scattered showers and isolated thunderstorms possible. Storms should remain non-severe. Area streams could be on the rise given ongoing snowmelt and potential for rain on snow. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered showers and isolated thunderstorms are possible mainly over the weekend into early next week. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, May 23, 11:45 AM MDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1145 AM MDT Thu May 23 2019 WYZ116-232000- South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 1145 AM MDT Thu May 23 2019 Areas of fog, some of it dense, will be over the summit area east of Laramie into early this afternoon. This includes Interstate 80 from roughly mile markers 321 to 340. Visibilities around one- quarter mile have been noted in this are late this morning. Motorists are advised to be prepared for these low visibilities and slow down as needed.
Special weather statement, May 23, 12:01 PM MDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1201 PM MDT Thu May 23 2019 WYZ110-232015- North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1201 PM MDT Thu May 23 2019 Locally strong winds will affect the area into early this afternoon. Sustained winds of 25 to 35 mph will occur in some spots along Interstate 80 with local gusts over 50 mph, especially from miles markers 250 to 255. The winds should ease slowly this afternoon. Motorists are advised to be prepared for the locally strong winds and drive with extra caution.
Special weather statement, May 23, 12:29 PM MDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1229 PM MDT Thu May 23 2019 WYZ110-115-232030- North Snowy Range Foothills-Laramie Valley- Including the cities of Arlington, Elk Mountain, Bosler, and Laramie 1229 PM MDT Thu May 23 2019 Locally strong winds will affect the area into early this afternoon. Sustained winds of 25 to 35 mph will occur in some spots along Interstate 80 with local gusts over 50 mph, especially near Laramie and from mile markers 250 to 255. The winds should ease slowly this afternoon. Motorists are advised to be prepared for the locally strong winds and drive with extra caution.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:31 PM MDT | Dense Fog Advisory | CYS | Albany, Laramie | 7 hr |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.